Alert archive / Kansas / Wind Chill Advisories in 2016
Wind Chill Advisory 1, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Feb 3, 2016, 3:07 PM CST for Cheyenne County, Sherman County, Wallace County, Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska. It took effect at Feb 4, 2016, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2016, 3:07 PM CST (21:07 UTC)
- In effect from
- Feb 4, 2016, 12:00 AM CST
- Expired
- Feb 4, 2016, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 35 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082 WWUS43 KGLD 032107 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 207 PM MST WED FEB 3 2016 COZ090>092-KSZ001-013-027-NEZ079-040515- /O.NEW.KGLD.WC.Y.0001.160204T0600Z-160204T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... BENKELMAN 207 PM MST WED FEB 3 2016 /307 PM CST WED FEB 3 2016/ ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 8 AM MST /9 AM CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 8 AM MST /9 AM CST/ THURSDAY. * LOCATIONS...EASTERN COLORADO...FAR NORTHWEST KANSAS...AND FAR SOUTHWEST NEBRASKA. * WIND CHILL READINGS...15 TO 20 BELOW. * TIMING...LATE TONIGHT THROUGH MID MORNING THURSDAY. * WINDS...WEST 5 TO 12 MPH. * TEMPERATURES...6 BELOW TO 6 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
3 follow-up statements
700 WWUS43 KGLD 040400 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 900 PM MST WED FEB 3 2016 COZ090>092-KSZ001-013-027-NEZ079-041200- /O.CON.KGLD.WC.Y.0001.160204T0600Z-160204T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... BENKELMAN 900 PM MST WED FEB 3 2016 /1000 PM CST WED FEB 3 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST /9 AM CST/ THURSDAY... * LOCATIONS...EASTERN COLORADO...FAR NORTHWEST KANSAS...AND FAR SOUTHWEST NEBRASKA. * WIND CHILL READINGS...15 BELOW TO 21 BELOW ZERO. * TIMING...LATE TONIGHT THROUGH MID MORNING THURSDAY. * WINDS...WEST AROUND 10 MPH. * TEMPERATURES...6 BELOW TO 6 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
626 WWUS43 KGLD 040919 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 219 AM MST THU FEB 4 2016 COZ090>092-KSZ001-013-027-NEZ079-041500- /O.CON.KGLD.WC.Y.0001.000000T0000Z-160204T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... BENKELMAN 219 AM MST THU FEB 4 2016 /319 AM CST THU FEB 4 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST /9 AM CST/ THIS MORNING... * LOCATIONS...ALONG AND WEST OF THE COLORADO BORDER. * WIND CHILL READINGS...AS LOW AS 15 BELOW. * TIMING...NOW THROUGH MID MORNING THURSDAY. * WINDS...WEST 5 TO 15 MPH. * TEMPERATURES...2 BELOW TO 6 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
004 WWUS43 KGLD 041459 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 759 AM MST THU FEB 4 2016 COZ090>092-KSZ001-013-027-NEZ079-041600- /O.EXP.KGLD.WC.Y.0001.000000T0000Z-160204T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... BENKELMAN 759 AM MST THU FEB 4 2016 /859 AM CST THU FEB 4 2016/ ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM MST /9 AM CST/ THIS MORNING... WIND CHILL CONDITIONS ARE NO LONGER EXPECTED TO CONTINUE THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 2:26 PM CST, 41 minutes earlier.
Area forecast discussion, Feb 3, 2:26 PM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 126 PM MST WED FEB 3 2016 .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 238 AM MST WED FEB 3 2016 AS OF 3 AM CST...2 AM MST...CURRENT WEATHER CONDITIONS ARE DRASTICALLY DIFFERENT COMPARED TO WHAT WAS EXPERIENCED AT THIS TIME YESTERDAY. SKIES ARE MOSTLY CLEAR TO CLOUDY AS SOME STRATUS HAS SPREAD IN EAST OF HIGHWAY 25. TEMPERATURES ARE IN THE TEENS TO LOW 20S BUT A COUPLE LOW SPOTS IN EAST COLORADO ARE REPORTING SINGLE DIGITS. WINDS ARE WEST TO NORTHWEST AT 10 TO 15 MPH. LATEST WSR-88D IMAGERY INDICATES NO PRECIPITATION. AT THE SURFACE...HIGH PRESSURE IS SPREADING OVER IN THE WAKE OF THE DEPARTING LOW...NOW CENTERED JUST SOUTHEAST OF LAKE MICHIGAN. ALOFT...NORTHWEST FLOW HAS TAKEN HOLD. A SHORTWAVE TROUGH IS LOCATED OVER IDAHO ACCORDING TO LATEST WATER VAPOR IMAGERY. OVER THE NEXT THREE DAYS...RELATIVELY QUIET WEATHER IS ANTICIPATED. THE PRIMARY FORECAST CONCERNS ARE TEMPERATURES THROUGHOUT THE PERIOD AND A CHANCE FOR SNOW SHOWERS THURSDAY NIGHT INTO FRIDAY. THE ONLY HAZARDOUS WEATHER POSSIBLE IS POTENTIALLY DANGEROUS WIND CHILLS TONIGHT FOR LOCATIONS ALONG THE COLORADO BORDER. BEGINNING WITH HIGH TEMPERATURES...FORECAST GUIDANCE SUGGESTED COLD TEMPS TODAY WHICH IS IN GOOD AGREEMENT WITH FORECASTER RATIONALE. HOWEVER...THURSDAY AND FRIDAY ARE A DIFFERENT STORY. MANY MEMBERS OF FORECAST GUIDANCE SUGGEST A RAPID AND SUBSTANTIAL WARM-UP COMPARED TO RECENT DAYS WITH HIGHS IN THE MID/UPPER 30S TO POTENTIALLY LOW 40S. THIS DOES NOT AGREE WITH THE WIDESPREAD SUBSTANTIAL SNOWFIELD THAT WILL BE AROUND FOR SEVERAL DAYS TO COME. IN ADDITION...FORECAST SOUNDINGS INDICATE THAT AN INVERSION WILL BE DIFFICULT TO BREAK... ESPECIALLY ON THURSDAY. THEREFORE...FORECAST HIGH TEMPERATURES WELL BELOW GUIDANCE THURSDAY AND FRIDAY. WITH REGARDS TO LOW TEMPERATURES AND WIND CHILL CONCERNS...A VERY COLD NIGHT IS ANTICIPATED TONIGHT ACROSS THE REGION. WITH WIDESPREAD SNOW COVER...CLEAR SKIES AND RELATIVELY LIGHT WINDS...TEMPERATURES SHOULD TANK WITH PRIME RADIATIONAL COOLING CONDITIONS. COLDEST SPOTS WILL BE WHERE WINDS GO CALM...PARTICULARLY IN AREA LOW SPOTS. ADJUSTED TEMPERATURES DOWN BUT AM CURRENTLY ON THE LOWER END OF THE GUIDANCE SPECTRUM. WIND SPEEDS MAY NOT DROP AS MUCH AS NEEDED TO REALIZE FORECAST LOWS. HOWEVER...IF WIND SPEEDS REMAIN A LITTLE HIGHER AS CURRENTLY FORECAST...DANGEROUSLY COLD WIND CHILL READINGS MAY STILL OCCUR. FOR NOW...WILL HOLD OFF ON A WIND CHILL ADVISORY DUE TO UNCERTAINTY AND COLLABORATION WITH NEIGHBORING FORECAST OFFICES. IF ONE IS NEEDED...AN ADVISORY WOULD LIKELY COVER LOCATIONS ALONG AND WEST OF HIGHWAY 27. THE PRIMARY CHANCE FOR PRECIPITATION...ALBEIT LIGHT...ARRIVES WITH A STRONG SHORTWAVE TROUGH THURSDAY NIGHT INTO FRIDAY MORNING. FORECAST SOUNDINGS SUGGEST THE ATMOSPHERE MOISTENS AS THIS SYSTEM MOVES IN. IN ADDITION...FAVORABLE LAPSE RATES AND LIFT SUGGEST SOME SNOW SHOWERS ARE POSSIBLE. ADDED IN A SLIGHT CHANCE FOR SNOW SHOWERS AND MENTION OF FLURRIES. MAIN AREA OF PRECIPITATION SHOULD REMAIN NORTH OVER NEBRASKA BUT CAN'T RULE OUT SOME MINOR (LESS THAN ONE HALF INCH) ACCUMULATIONS. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 115 PM MST WED FEB 3 2016 MODELS CONTINUE TO SHOW LIGHT SNOW DEVELOPING WITH THE NEXT FAST MOVING SHORTWAVE TROUGH COMING OUT OF THE NORTHERN ROCKIES THURSDAY NIGHT AND FRIDAY. BEST CHANCES WILL BE IN THE NORTHWEST PART OF THE AREA WITH SNOW AMOUNTS LESS THAN ONE INCH. SHORTWAVE RIDGE WILL THEN MOVE ACROSS THE REGION FRIDAY NIGHT AND SATURDAY WITH DRY CONDITIONS. ANOTHER SHORTWAVE TROUGH DIVES ACROSS THE NORTHERN PLAINS SATURDAY NIGHT. QVECTOR CONVERGENCE SUGGESTS SYNOPTIC SCALE LIFT WILL BE SHORT LIVED AND WEAK...WITH BETTER FORCING IN CENTRAL AND EASTERN NEBRASKA. MOISTURE WILL ALSO BE LIMITED. SO WILL NOT INCLUDE ANY CHANCES OF PRECIPITATION AT THIS TIME. REMAINDER OF THE LONG TERM PERIOD WILL BE A TEMPERATURE FORECAST AS A LARGE RIDGE BUILDS OVER THE GREAT BASIN AND TROUGH OVER THE EASTERN CONUS...LEAVING THE CENTRAL CONUS UNDER BROAD NORTHERLY OR NORTHWEST FLOW. TEMPERATURE FORECAST WILL BE TRICKY. EVEN WITHOUT THE LINGERING INFLUENCE OF THE SLOWLY MELTING SNOW FIELD THERE COULD BE A LARGE WEST TO EAST GRADIENT AS DISTURBANCES IN THE UPPER FLOW FURTHER EAST SEND COLD SURGES AIR SOUTHWARD. GFS AND ECMWF ARE IN POOR AGREEMENT ON HOW FAR WEST THESE SHALLOW COLD AIR MASSES COULD EXTEND. HOWEVER THINK THE SNOW FIELD WILL BE THE BIGGEST PLAYER IN THE TEMPERATURES AND PREFER TO ERR ON THE COOLER SIDE OF GUIDANCE AT THIS TIME. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1012 AM MST WED FEB 3 2016 VFR CONDITIONS WILL PREVAIL AT BOTH TAF SITES THROUGH THE AFTERNOON. STRATUS IS MOVING OUT OF THE REGION THIS MORNING WITH ONLY A FEW REMAINING AREAS OF LOW CLOUDS EXITING TO THE SOUTHEAST AROUND KMCK. WINDS WILL REMAIN OUT OF THE NORTH NORTHWEST AT 12 TO 17 MPH. A FEW GUSTS UP TO 20 MPH ARE POSSIBLE THIS AFTERNOON MAINLY AT KGLD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...RRH LONG TERM...024 AVIATION...TL
Hazardous weather outlook, Feb 3, 3:46 AM CST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 246 AM MST WED FEB 3 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041000- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 246 AM MST WED FEB 3 2016 /346 AM CST WED FEB 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... WIND CHILL READINGS AS LOW AS 10 DEGREES BELOW ZERO ARE EXPECTED THIS MORNING ACROSS EAST CENTRAL COLORADO. WIND CHILL READINGS BETWEEN 15 AND 20 DEGREES BELOW ZERO ARE POSSIBLE TONIGHT INTO THURSDAY MORNING FOR LOCATIONS ALONG AND WEST OF HIGHWAY 27. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... VERY COLD WIND CHILL READINGS WILL PERSIST THROUGH THE MID MORNING HOURS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Kansas, 2016Wind Chill Advisories in Colorado, 2016Wind Chill Advisories in Nebraska, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.